Alert archive / Washington / Gale Warnings in 2012
Gale Warning 16, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 30, 2012, 1:34 AM PST. It took effect at Jan 30, 2012, 3:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2012, 1:34 AM PST (09:34 UTC)
- In effect from
- Jan 30, 2012, 3:00 AM PST
- Expired
- Jan 30, 2012, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
043 WHUS76 KSEW 300934 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 134 AM PST MON JAN 30 2012 PZZ131-132-301745- /O.UPG.KSEW.SC.Y.0905.000000T0000Z-120130T2000Z/ /O.NEW.KSEW.GL.W.0016.120130T1100Z-120130T1700Z/ /O.NEW.KSEW.SC.Y.0907.120130T1700Z-120130T2000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 134 AM PST MON JAN 30 2012 ...GALE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO NOON PST TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-301700- /O.EXB.KSEW.SC.Y.0905.000000T0000Z-120130T1700Z/ ADMIRALTY INLET- 134 AM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WIND...NORTHWEST 15 TO 25 KNOTS THIS MORNING. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-301745- /O.CON.KSEW.SC.Y.0905.000000T0000Z-120130T1100Z/ /O.CON.KSEW.SW.Y.0012.120130T1100Z-120131T1400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 134 AM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS TONIGHT. * SWELL...WEST 10 TO 13 FEET THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-301745- /O.CON.KSEW.RB.Y.0005.000000T0000Z-120131T1400Z/ GRAYS HARBOR BAR- 134 AM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * BAR CONDITIONS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-301100- /O.CON.KSEW.SC.Y.0905.000000T0000Z-120130T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 134 AM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WIND...SOUTHWEST 15 TO 25 KNOTS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-301100- /O.CON.KSEW.SC.Y.0906.000000T0000Z-120130T1100Z/ PUGET SOUND AND HOOD CANAL- 134 AM PST MON JAN 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WIND...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 29, 9:00 PM PST, 4 hours 34 minutes earlier.
Area forecast discussion, Jan 29, 9:00 PM PST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST SUN JAN 29 2012
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL CONTINUE PASSING THROUGH
WESTERN WASHINGTON TONIGHT WITH SHOWERS DIMINISHING ACROSS THE AREA.
MOIST ONSHORE FLOW WILL KEEP SHOWERS IN THE FORECAST MONDAY AND
TUESDAY. A SECOND FRONTAL SYSTEM WILL BRING RAIN TUESDAY NIGHT WITH
DECREASING SHOWERS WEDNESDAY. HIGH PRESSURE WILL GIVE DRY WEATHER
THURSDAY THROUGH SUNDAY WITH SOME NIGHT AND MORNING FOG.
&&
.SHORT TERM...AN UPPER LEVEL TROUGH WILL CONTINUE CROSSING WESTERN
WA TONIGHT WITH RAIN DECREASING ACROSS THE AREA. THE COASTAL
RADAR SHOWS THE BACK EDGE OF THE PRECIP NOW PUSHING SE THROUGH THE
CENTRAL COAST. SO EXPECT ANOTHER HOUR OR TWO OF LIGHT RAIN BEFORE
EVERYTHING TAPERS OFF. STEADY RAIN HAS JUST ABOUT ENDED IN THE NORTH
INTERIOR BUT WILL CONTINUE TO SEE ISOLATED TO SCATTERED SHOWERS. MAY
SEE A FEW MORE INCHES OF SNOW IN THE NORTH CASCADES AND THEREFORE
WILL CONTINUE THE WINTER WEATHER ADVISORY. LESSER AMOUNTS ARE
FORECAST IN THE CENTRAL CASCADES - STEVENS PASS PICKED UP A FEW
INCHES...WHILE SNOQUALMIE IS SEEING ALL RAIN.
ONSHORE FLOW WILL CONTINUE ON MONDAY WITH SHOWERS MAINLY AFFECTING
THE MOUNTAINS. OUR NEXT FRONT WILL ARRIVE ON TUE WITH RAIN
INCREASING DURING THE LATE AFTERNOON OR EVENING HOURS. THE UPPER
LEVEL TROUGH WILL MAINTAIN SHOWERY WEATHER TUE NIGHT THROUGH EARLY
WED AS IT CROSSES W WA. SNOW LEVELS ARE AROUND 3000 FT SO EXPECT A
FEW MORE INCHES AT THE MOUNTAIN PASSES. 33
.LONG TERM...PREVIOUS DISCUSSION...BOTH THE GFS AND ECMWF ARE IN
GOOD AGREEMENT SHOWING A STRONG UPPER LEVEL RIDGE BUILDING OVER THE
AREA THURSDAY AND REMAINING IN PLACE INTO THE WEEKEND. THE MODELS
HAVE BEEN SHOWING THIS FOR A COUPLE OF DAYS NOW AND CONFIDENCE IS
HIGH ENOUGH THAT ALL MENTION OF PRECIPITATION HAS BEEN TAKEN OUT OF
THE FORECAST THURSDAY THROUGH SUNDAY. THERE WILL LIKELY BE SOME
NIGHT AND MORNING FOG WITH THIS PATTERN EACH DAY. SCHNEIDER
&&
.HYDROLOGY...HEAVY PRECIP OVER THE OLYMPIC MOUNTAINS FORCED THE
SKOKOMISH RIVER INTO FLOOD ADVISORY STAGE. PRECIP HAS TAPERED
OFF AND THE LATEST FORECAST SHOWS THE RIVER CRESTING BELOW FLOOD
STAGE MONDAY MORNING.
FLOODING IS NOT EXPECTED TUESDAY THROUGH SUNDAY. 33
&&
.AVIATION...SOUTHWEST FLOW ALOFT OVER THE REGION THIS EVENING. A
COLD FRONT IS MOVING THROUGH THE PACIFIC NORTHWEST...WITH AN UPPER
LEVEL SHORTWAVE TROUGH ALONG THE COAST. THE FRONT AND TROUGH WILL
MOVE EAST OF THE CASCADES OVERNIGHT...AND THE UPPER FLOW WILL VEER
TO NORTHWEST AS A SMALL UPPER RIDGE MOVES INLAND MONDAY. ONSHORE
FLOW WILL CONTINUE AT LOW LEVELS AND THE AIR MASS WILL REMAIN MOIST
AND STABLE.
PRECIPITATION WAS WIDESPREAD ACROSS WESTERN WASHINGTON AT 8 PM BUT
SWITCHING TO SHOWERS AS THE COLD FRONT MOVES THROUGH. MUCH OF THE
FORECAST AREA HAS VFR CONDITIONS...BUT THERE IS A WIDE RANGE WITH
LOCAL IFR CEILINGS AND VISIBILITIES BOTH. SHOWERS WILL DECREASE BUT
WITH MOIST ONSHORE FLOW CONTINUING THERE WILL LIKELY BE FAIRLY
WIDESPREAD MVFR CONDITIONS THROUGH MONDAY. A WEAK PUGET SOUND
CONVERGENCE ZONE WILL PROBABLY FORM TONIGHT AND CONTINUE OVER THE
NORTH PUGET SOUND THROUGH MONDAY MORNING. THE MOUNTAINS WILL REMAIN
GENERALLY OBSCURED.
KSEA...SOUTH WIND 10-16 KT GUSTING 24 KT...EASING TO 6-12 KT MONDAY.
SHOWERS WILL DECREASE TONIGHT...BUT OCCASIONAL SHOWERS WILL CONTINUE
THROUGH MONDAY. THE PUGET SOUND CONVERGENCE ZONE SHOULD REMAIN NORTH
OF SEATTLE. CEILING WILL PROBABLY RANGE FROM VFR TO MVFR. MCDONNAL
&&
.MARINE...A COLD FRONT OVER WESTERN WASHINGTON THIS EVENING WILL
MOVE EAST OF THE CASCADES TONIGHT...WITH WEAK HIGH PRESSURE SHIFTING
INLAND FROM THE OFFSHORE WATERS ON MONDAY. SMALL CRAFT ADVISORY
WINDS WILL CONTINUE OVER MOST OF THE MARINE ZONES TONIGHT...AND
WINDS WILL EASE SOMEWHAT MONDAY.
THE WIND ASSOCIATED WITH A WEAK FRONT MONDAY NIGHT AND TUESDAY WILL
LIKELY BE 20 KT OR LESS...BUT SMALL CRAFT ADVISORIES WILL REMAIN IN
EFFECT FOR SWELL OF 10 FT OR GREATER OVER THE COASTAL WATERS AND
WEST ENTRANCE STRAIT OF JUAN DE FUCA. A STRONGER FRONTAL SYSTEM
TUESDAY NIGHT WILL BRING ANOTHER THREAT OF GALE FORCE WINDS TO MOST
OF THE MARINE ZONES. HIGH PRESSURE WILL FOLLOW THAT SYSTEM WEDNESDAY
AND THURSDAY. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY NORTH CASCADES ABOVE 4000 FEET.
.FLOOD WATCH MASON COUNTY.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT ADMIRALTY INLET.
.SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 6:29 PM PST | River Flood Advisory | SEW | Mason | 20 hr |
| Jan 29, 9:00 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 17 hr | |
| Jan 30, 1:34 AM PST | Small Craft Advisory | SEW | 10 hr | |
| Jan 30, 2:28 PM PST | Small Craft Advisory | SEW | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.